Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Query about amyloidosis - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Infections
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Doctor :   Hi
Doctor :   How can I help you?
User :   I had an epidural steroid injection on 12/27. L5-s1 nad S1
Doctor :   Ok.
User :   I had rounting bloodwork on 12/30
User :   all came back normal except, my UPEP
Doctor :   Ok.
User :   which showed a high random urine protien level of 19
Doctor :   Could you expand is UPEP?
User :   can the injections cause thise?
User :   Urine Protein Electro-Phoresis
Doctor :   Ok.
User :   my level was 29mg/dl
Doctor :   A urine protein electrophoresis is a test that estimates how much of certain proteins you have in your urine.
Doctor :   Ok,it has to be below 5mg/dl
User :   could the epidural steroid injection from thre days prior cause a rise in random urine protein?
Doctor :   No, to answer your question straight, an epidural injection cannot cause High levels of UPEP.
Doctor :   Ii can be caused by the following reasons : Doctor :  
Acute inflammation,
Decreased kidney function,
Diabetic nephropathy,
Kidney failure,
Multiple myeloma,
Nephrotic syndrome,
Acute urinary tract infection
Doctor :   But not by Epidural steroid injection.
User :   would sinusitis or bronchitis fall into the category of acute inflamation?
Doctor :   Most common side effects of an Epidural are Nausea,Vomiting, Headache.
Doctor :   Yes, but rarely we see UPEP associated with such infections.
Doctor :   Could you let me know your age?
User :   36
Doctor :   Why was UPEP indicated for you?
Doctor :   Did you have any burning micturition
User :   had a cardiogram, cardiologist saw light speckled pater on heart
User :   heart appeared normal otherwise
Doctor :   Ok.
User :   wanted to check for amyloidosis
Doctor :   Ok, High levels of UPEP are also corroborative for Amyloidosis.
User :   i did have slight burning whle urinating one week prior
User :   is 19mg/dl a very high number?
User :   sorry
User :   29mg/dl
Doctor :   So I would recommend you to get a rheumatologist & immunologist consultation for this.
Doctor :   Usually it has to below 5mg/dl.
Doctor :   Also please do follow up with the cardiiologist.
User :   amyloidosis usualy has a short and low survival rate?
Doctor :   You have to get a biopsy done for this from the affected parts.
Doctor :   It depends on the type of amyloidosis, whether it is systemic or localised and is it primary or secondary and the organs it has affected.
User :   whould amyloidosis present in any other bloodwork?
Doctor :   I want you to be positive about yourself as there have been huge number of cases with pretty good survival rates.
Doctor :   All the blood works are non-confirmatory but only indicative .
Doctor :   The best would be Biopsy.
User :   the SPEP is still out
Doctor :   I would suggest you that as I am sitting in front of a computer I cannot make a diagnosis, but would recommend consulation with a cardio/immuno.
Doctor :   Lets not zero on to Amyloidosis.
Doctor :   Lets hope for the best.
Doctor :   Do you follow?
User :   but the clinical notes say, protein elektro interpretation: " patient patter appears normal" "protein electrophoresis scan will follow"
Doctor :   Lack of time to chat
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor